MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE W/MINI QUICK COUPLING, SMALL; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE W/MINI QUICK COUPLING, SMALL; SCREWDRIVERS
Model Number 311.03
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019 during a fracture surgery the handle with mini quick coupling would not grip onto an unknown screwdriver shaft.The surgery was completed without surgical delay by using a back up device that was available.There were no reports of injuries, medical intervention or prolonged hospitalization.Concomitant device: unknown screwdrivers: shafts (part# unknown, lot# unknown, quantity# 1).This report is for one handle w/mini quick coupling, small.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part # 311.03, synthes lot # h456687, supplier lot # h456687, release to warehouse date: 23 apr 2018, supplier: (b)(4), no ncr's were generated during production.Visual inspection: the handle with mini quick coupling, small (p/n: 311.03, lot #: h456687) was returned and received at us customer quality.Upon visual inspection, no issues were observed with the returned components of the device.Functional test: the functional test was performed at service and repair evaluation on the returned device.The device failed to operate smoothly and non-binding through the entire range of operation and the product will not couple with bit.Service & repair evaluation: the customer reported that during a fracture surgery, it was observed that the handle with mini quick coupling would not grip on an unknown screwdriver shaft.The repair technician reported the device will not couple with a bit.Damaged coupler is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Dimensional inspection: a dimensional inspection was not performed as no defects were observed in visual inspection and the internal components were inaccessible without destruction of the device.Document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed.Handle with mini quick coupling, body sub-assembly.Complaint confirmed? yes, the device received failed in a functional test.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the handle with mini quick coupling, small (p/n: 311.03, lot #: h456687).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HANDLE W/MINI QUICK COUPLING, SMALL
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9451860
Report Number2939274-2019-62632
Device Sequence Number19361640
Product Code HXX
UDI-Device Identifier10887587035680
UDI-Public(01)10887587035680
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number311.03
Device Catalogue Number311.03
Device Lot NumberH456687
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWDRIVERS: SHAFTS